Alert archive / California / Wind Advisories in 2018
Wind Advisory 5, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Apr 6, 2018, 3:18 PM PDT. It took effect at Apr 7, 2018, 12:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2018, 3:18 PM PDT (22:18 UTC)
- In effect from
- Apr 7, 2018, 12:00 AM PDT
- Expired
- Apr 7, 2018, 6:05 AM PDT
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
445 WWUS76 KSTO 062218 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 318 PM PDT Fri Apr 6 2018 ...Pacific Storm Will Bring Strong Winds to the Mountains of Northern California... .A strong Pacific storm will not only bring heavy rain to the mountains of northern California, but also strong and gusty winds late tonight and through Saturday afternoon. CAZ063-080100- /O.NEW.KSTO.WI.Y.0005.180407T0700Z-180408T0100Z/ Mountains Southwestern Shasta County to Northern Lake County- Including the city of Alder Springs 318 PM PDT Fri Apr 6 2018 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT SATURDAY FOR ELEVATIONS ABOVE 5000 FEET... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from midnight tonight to 6 PM PDT Saturday. * WINDS...Southwest winds 30 to 50 mph above 5000 feet. * TIMING...Winds increase late Friday night and continue through Saturday. * IMPACTS...Difficult travel for high profile vehicles, downed trees and power lines possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds in excess of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ068-069-080100- /O.NEW.KSTO.WI.Y.0005.180407T0700Z-180408T0100Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 318 PM PDT Fri Apr 6 2018 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT SATURDAY FOR ELEVATIONS ABOVE 6000 FEET... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from midnight tonight to 6 PM PDT Saturday. * WINDS...Southwest winds 30 to 60 mph above 6000 feet. * TIMING...Winds increase late Friday night and continue through Saturday. * IMPACTS...Difficult travel for high profile vehicles, downed trees and power lines possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds in excess of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
2 follow-up statements
878 WWUS76 KSTO 070105 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 605 PM PDT Fri Apr 6 2018 ...Pacific Storm Will Bring Strong Winds to Northern California... .A strong Pacific storm will not only bring periods of heavy rain to northern California, but also strong and gusty winds late tonight and into Saturday. The wind advisory has been extended into the Central Valley as winds are forecast to become strong and gusty as a Pacific front moves across the Valley late tonight through Saturday morning. CAZ015>018-071800- /O.EXB.KSTO.WI.Y.0005.180407T0800Z-180407T1800Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, and Fairfield/Suisun 605 PM PDT Fri Apr 6 2018 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 11 AM PDT SATURDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 1 AM to 11 AM PDT Saturday. * WINDS...Southwest winds 25 to 40 mph. * TIMING...Winds increase after midnight through Saturday morning. * IMPACTS...Difficult travel for high profile vehicles, downed trees and power lines possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds 25 to 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ063-080100- /O.CON.KSTO.WI.Y.0005.180407T0700Z-180408T0100Z/ Mountains Southwestern Shasta County to Northern Lake County- Including the city of Alder Springs 605 PM PDT Fri Apr 6 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT SATURDAY FOR ELEVATIONS ABOVE 5000 FEET... * WINDS...Southwest winds 30 to 50 mph above 5000 feet. * TIMING...Winds increase late Friday night and continue through Saturday. * IMPACTS...Difficult travel for high profile vehicles, downed trees and power lines possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds in excess of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ068-069-080100- /O.CON.KSTO.WI.Y.0005.180407T0700Z-180408T0100Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 605 PM PDT Fri Apr 6 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT SATURDAY FOR ELEVATIONS ABOVE 6000 FEET... * WINDS...Southwest winds 30 to 60 mph above 6000 feet. * TIMING...Winds increase late Friday night and continue through Saturday. * IMPACTS...Difficult travel for high profile vehicles, downed trees and power lines possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds in excess of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
638 WWUS76 KSTO 071305 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 605 AM PDT Sat Apr 7 2018 CAZ063-068-069-071415- /O.CAN.KSTO.WI.Y.0005.000000T0000Z-180408T0100Z/ Mountains Southwestern Shasta County to Northern Lake County- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Alder Springs, Chester, Quincy, and Blue Canyon 605 AM PDT Sat Apr 7 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Breezy winds continue as a Pacific frontal system moves through northern California but wind speeds have not reached advisory criteria. Therefore, the wind advisory has been cancelled. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ015>018-071415- /O.CAN.KSTO.WI.Y.0005.000000T0000Z-180407T1800Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, and Fairfield/Suisun 605 AM PDT Sat Apr 7 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Breezy winds continue as a Pacific frontal system moves through northern California but wind speeds have not reached advisory criteria. Therefore, the wind advisory has been cancelled. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 6, 10:25 AM PDT, 4 hours 53 minutes earlier.
Area forecast discussion, Apr 6, 10:25 AM PDT, 4 hours 53 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 1025 AM PDT Fri Apr 6 2018 .SYNOPSIS... A warm and wet system will move through NorCal today and tonight with a transition to showers by Saturday afternoon. Moderate to occasionally heavy precipitation is expected with breezy winds. Colder air will move in late Saturday with a few inches of snow at pass level. Sunday and Monday look dry with the next chance of precipitation over Norcal next Tuesday. && .DISCUSSION... Light overrunning type precipitation has been falling over most of the CWA through the overnight hours. So far precipitation amounts have ranged from a few tenths of an inch over Shasta county to only a few hundredths of an inch over Stanislaus county. Snow levels remain elevated under upper level ridging at above 8000 feet so travel impacts over the mountains are minimal. A Pacific frontal band has begun moving in to northwest California this morning and this front will bring with it significant precipitation thanks to a subtropical moisture tap spanning back beyond Hawaii. The period of heaviest precipitation appears will be from later this morning through Saturday morning. Storm totals during this 30 hour period still on track to range from 1 1/2 to 2 1/2 inches in the valley to several inches over the mountains. Snow levels will remain high during this period at above pass levels so travel impacts over the mountains will stay minor. High snow levels will bring some snow melt however which combined with moderate to heavy rainfall could bring some localized flood issues and so the flood watch will stay in place. Winds will be breezy this afternoon and overnight and may even reach wind advisory criteria briefly but likely only with the passage of the cold front. The rain will drop off fairly quickly on Saturday afternoon as the front passes east of the state. At this time the main upper low associated with the front will be pushing into the Pacific Northwest leaving Norcal under weak troughing. Therefore,showers will remain a threat Saturday afternoon with a slight threat of thunderstorms as well although stability progs are not showing a great deal of instability at this time. Snow levels will drop below pass levels Saturday in the cold air associated with the low but precipitation amounts will have dropped off enough that only an inch or two of snow is expected at Sierra pass elevations. Building upper ridge over the eastern Pacific and west coast will lift the shower threat northward on Sunday with the entire CWA under dry conditions by Sunday afternoon. Clearing skies will allow temperatures to warm to above normal by Sunday afternoon. The upper ridge is forecast by amplify over the west coast on Monday bringing fair skies and warming temperatures with highs 10 degrees or more above normal and pushing back up to around 80 throughout the central valley. && .EXTENDED DISCUSSION (Tuesday THROUGH Friday) Weak system forecast to move through the West Coast ridge Tuesday bringing a quick shot of showers to areas mainly north of I-80. A colder system may bring showers further south Wednesday night and Thursday before moving east by Friday. && .AVIATION... Moist Pacific weather system will bring moderate to occasionally heavy precipitation over the next 24 hours. Widespread MVFR with areas of IFR in the Central Valley with IFR/LIFR over the northern Sierra Nevada. Snow levels above 100. Southerly winds gusts 20-30 kts develop this afternoon. && .STO WATCHES/WARNINGS/ADVISORIES... Flood Watch from 5 PM PDT this afternoon through Sunday morning for Burney Basin / Eastern Shasta County-Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County- Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Shasta Lake Area / Northern Shasta County-Southern Sacramento Valley-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.